MAUDE Adverse Event Report: COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER

COOK INC ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Model Number G35252
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name = catheter, percutaneous, cutting/scoring; product code = pno.Pma/510(k) number = k141322.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a fistulaplasty, two advance enforcer 35 focal force pta balloon catheters (lot number 8316798) ruptured at inflation pressures of 20 and 22 atmosphere (atm).Another manufacturer's inflation handle was used for each catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence. according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications, drawing, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the two returned devices confirmed that the balloons had ruptured longitudinally; however, neither had visible damage to the balloon bonds or catheter shaft.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A complaint history search revealed two complaints to be associated with the complaint lot number 8316798; however, the other associated complaints were for balloons that would not inflate.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause was found to be user error.Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
ADVANCE ENFORCER 35 FOCAL FORCE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7222702
Report Number1820334-2018-00333
Device Sequence Number1276899
Product Code DQY
UDI-Device Identifier10827002352527
UDI-Public(01)10827002352527(17)201024(10)8316798
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35252
Device Catalogue NumberASB5-35-80-6-4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1